MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850TDSUS
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system in which during the introduction and advancement of the evoque delivery system (ds) resistance was noted.The ds was left in place and while angiogram was performed it was revealed that the left iliac vein had perforated.Access was obtained using a 12 fr short sheath.A pigtail catheter was then placed into the right atrium (ra), followed by advancement of the xs safari wire into the ra.At that point, the pigtail was repositioned.The agilis sheath was advanced over the safari wire into the ra, flex was added, and the safari was further advanced.The wire was then repositioned posterior to a papillary muscle, and the agilis was subsequently removed.Groin dilation was performed using all dilators, including the 33 fr, without resistance or incident.It was then noted that the wire had migrated from the apex into the right ventricular outflow tract (rvot).A 26 fr x 35 mm gore dryseal sheath was inserted into the groin, the agilis was reintroduced, and the wire was repositioned into the rv apex.Wire position was maintained, after which both the agilis and the gore dryseal were removed.The delivery system (ds) was then introduced and advanced.Resistance was encountered, and it was observed that the ds "jumped" forward at the point of resistance.It is unknown how much ds jumped forward.The flexes were in the body, but it is not known how far inserted.Did not lose wire placement when inserted.All movements were halted, and the x-ray tube was repositioned to assess the ds.It was noted to be in an abnormal orientation meaning that the nosecone was in an en face view with ds coming lateral.The ds was left in place, and an angiogram was performed using an im1 catheter.This revealed extravasation in the left iliac vein.Vascular surgery was consulted, and a massive transfusion protocol (mtp) was initiated.The ds remained in place during the vascular surgery consultation.Surgeon identified that ds was located in left iliac vein, before the bifurcation of ivc.Covered stents were then placed in left iliac.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: labelling review.The complaint for damage to vessel during insertion was confirmed with other empirical evidence.Based on the device history record review, there were no non-conformances related to the issue observed and the device passed all manufacturing specifications.Potential contributing factors to these findings include procedural factors such as resistance during advancement of the delivery system, which may have led to excessive force or unintended movement ("jumping") of the device; deformation of the 33 fr dilator, suggesting possible trauma during insertion; wire migration, which could have compromised vascular alignment; and limited visualization or control during device navigation, potentially resulting in misplacement and vessel injury.Since no manufacturing non-conformances were confirmed and no ifu/training deficiencies were identified, no corrective/preventative actions are required.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, and h11.Additional information: per internal imaging review, procedural fluoroscopy shows left iliac vein perforation with stent repair; evoque delivery system was advanced on the left side of the lower spine prior to repair, and the procedure was aborted.No device malfunction identified.Root cause appears procedure related: incorrect maneuvers during insertion, with a contributing factor of patient related tortuous venous anatomy.The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, and h11.The complaint for damage to vessel during insertion was confirmed with objective evidence via imaging evaluation.Based on the device history record review, there were no non-conformances related to the issue observed and the device passed all manufacturing specifications.Imaging suggests the vessel damage was due to procedural error, with tortuous venous anatomy as a contributing patient-related factor.Additionally, other potential contributing factors to these findings include procedural factors (incorrect maneuvers during insertion, resistance during advancement of the delivery system, limited visualization or control during device navigation).Since no manufacturing non-conformances were revealed and no labeling, training, or ifu deficiencies were identified, no pra nor preventative or corrective actions are required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22723226
Report Number2015691-2025-06364
Device Sequence Number18427826
Product Code NPW
UDI-Device Identifier00690103217520
UDI-Public(01)00690103217520(17)250820(11)240820
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2025
Device Model Number9850TDSUS
Device Lot Number65986464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer09/08/2025
09/22/2025
10/10/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/10/2025
10/10/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale